MAUDE Adverse Event Report: APERFIXII CANN TIBIAL 10X30MM; SCREW, FIXATION

APERFIXII CANN TIBIAL 10X30MM; SCREW, FIXATION
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been returned for analysis and an investigation of the reported event is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during surgery, the guide wire was inserted and the tibial sheath was inserted of the guide wire.The screw was inserted over the guide wire and as the screw was being tightened, the sheath busted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Visual examination of the returned product identified the product was returned with several pieces including a poly screw, fractured poly sheath, and a smaller white handled tool.None of the products are etched with part or lot numbers for identification.The larger, blue handled inserter shows no signs of damage and the hex feature appears intact.The smaller, white handled inserter shows no signs of damage and appears completely intact.The screw has flaring in several areas along the threads and the tip appears worn down/ deformed.The sheath is split into two (2) pieces.The sheath has a slight bend to the body and several deformities along the edges.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
APERFIXII CANN TIBIAL 10X30MM
Common Device Name
SCREW, FIXATION
MDR Report Key12638572
Report Number3006108336-2021-00044
Device Sequence Number17213909
Product Code HWC
UDI-Device Identifier00887868269707
UDI-Public(01)00887868269707(17)250828(10)77242-2
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K083607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Model NumberN/A
Device Catalogue NumberCM-3010C
Device Lot Number77242-2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date10/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1